I should preface my current medical condition by giving a little of my medical history. About ten years ago, I was diagnosed with a hyperthyroid. A few months after the diagnosis I underwent radioactive iodine treatment to destroy my thryroid, and subsequently I have been taking Synthroid everyday since.
The amount of Synthroid I've been prescribed has fluctuated between 100 and 175 mcg per day. I currently take 175 mcg of Synthroid a day, and I am also on a low dosage (50mg, I think) of Atenelol, which is a high blood pressure medication that was prescribed to control the palpatations I sometimes experience as a result of my thyroid disorder.
In August of 2007 my dose of Synthoid was increased from 150 to 175 mgs due to the fact that lab work revealed that my TSH (Thyroid Stimulating Hormone) was high; about 15, whereas it should have been somewhere aroung 4 or 5.
Moving along to the heart of the matter, about 3-4 weeks after the medicine was increased, I awoke after having fallen asleep, and I felt short of breath. I tried to ignore it, but I continued to experience very shallow breathing, and began to panic. That night I experienced what can best be described as a panic attack. I could not catch my breath, experienced severe palpatations, I felt dizzy, lightheaded, "disconnected" from reality, and my limbs felt heavy, almost as if weights were attached to them. Although the attack lasted about 45-60 minutes, the feelings of disconnect lasted almost an entire day.
After consulting my physician, he ordered several tests - a blood test which revealed that my blood levels were normal, including the TSH, which was borderline normal due to the increase in Synthroid. An EKG, echocardiogram, and stress test all came back within normal limits, as did a lung x-ray.
Since that time I have remained on the 175 mcgs of Synthroid, but I continue to suffer from shortness of breath, which seems to worsen after a meal, or when I lie on my stomach. I began to suffer from a mild numbness and tingling near/under my right shoulder blade, and sleeping through the night became nearly impossible. A subsequent endoscopy and catscan of my stomach/esophagus revealed that all of my major organs (liver, kidneys, pancreas, gall bladder) are in good condition, although I was diagnosed with a mild acid reflux disorder, and prescribed 150 mg of Zantac a day.
Upon informing my medical doctor that the breathing difficulties and anxiety were beginning to affect my ability to function normally, I was prescribed a mild sedatitve, Buspar, to be taken once a day. The Buspar made me sleepy, but did little to calm my anxiety or regulate my breathing. Since the first "anxiety" attack back in September of 2007, I suffered from 3 similar attacks, and almost constant nervousness, and more recently, depression. When I am exhausted, breathing seems more labored. And a mild dizziness often accompanies my breathing difficulties.
A few months ago (maybe March of 2008) I developed a rash on my stomach/trunk: medium/large red, oval and scaley. The rash itched a bit, but not much, and I still have the remnants of a few of the sores left on my trunk.
In early May of 2008 I developed what I thought was conjunctivitis in my left eye. The onset was sudden, and my eye was swollen and severley inflammed and the infection was accompanied by yellow discharge. The eye was treated with over-the-counter drops, and the signs of infection completely disapated within 3-4 days. I did, however, suffer from a lingering "cold" or sinus infection for a couple of weeks after that. It produced an odd taste in my mouth, I had a huge cold sore on my lips, and lot of discharge from my nose.
About two weeks ago, I noticed that I had blurry vision in the same eye that was affected earlier. It's not terribly blurry, but it is distracting - and the blurriness is worse when I look out of the left corner of my left eye. Looking through the right corner or straight on produces a much clearer view of the world. My eye is itchy, and sensitive to light, especially upon wakign in the morning. Upon consulting an eye doctor, I was intially diagnosed with a corneal "hole" or "erosion" and given antibiotic eye drops and a saline/steriod solution to alleviate the symptoms. A second trip to the eye doc revealed that the "hole" was closed, although my symptoms did not get better. The eye doctor concluded that I have "dry eye" and prescribed a different antiobiotic drop as well as Restasis. Neither drop has helped my condition.
All this said, I am uncertain whether any of these conditions are related, and are part of a greater, undiagnosed problem that I am suffering from. Most crippling is the breathing difficulties that I am suffering from.
Anyone who could offer some enlightment, suggestions, etc. would be really appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?